Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 193, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 20, 2006, 5:29 AM CDT for Decatur County, Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2006, 5:29 AM CDT (10:29 UTC)
- Expired
- Apr 20, 2006, 5:48 AM CDT
- In force
- 19 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Decatur County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1758 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:07 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 20, 3:07 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 307 AM CDT THU APR 20 2006 .DISCUSSION... 07Z SURFACE ANALYSIS PLACES THE QUASI STATIONARY FRONT ROUGHLY ALONG INTERSTATE 40 THROUGH LITTLE ROCK AND THEN DOWN INTERSTATE 30 SOUTHWESTWARDS. A CLUSTER OF STORMS HAS DEVELOPED OVER CENTRAL ARKANSAS JUST NORTH OF THIS FRONT. A SHORTWAVE WAS NOTED OVER THE ARKLATEX REGION WHICH IS HELPING TO DRIVE CONVECTION AND GOOD MOISTURE POOLING AT 850MB IS JUST OVER SOUTHERN ARKANSAS. MID LEVEL LAPSE RATES OVER ARKANSAS...WEST TN AND MS THIS MORNING ARE INCREDIBLY STEEP...NEARLY 8 C/KM. GOLF BALL SIZE HAIL HAD BEEN REPORTED WITH THOSE STORMS WHICH IS NOT SURPRISING GIVEN THE DEGREE OF INSTABILITY OVER THE REGION. NOT MUCH OF A TORNADO THREAT WITH THE CONVECTION BEING MAINLY ELEVATED AND IN THE COOL SECTOR. 850 MB MOISTURE IS NOT QUITE AS DEEP OVER THE FORECAST AREA. HOWEVER EXPECT THAT AS THE SHORTWAVE APPROACHES THE REGION FOR THE ENVIRONMENT EFFECTIVELY OVER ARKANSAS TO TRANSLATE EASTWARD AND FOR ASSOCIATED CONVECTION TO MOVE INTO THE REGION EARLY THIS MORNING. THE THREAT FOR SEVERE THUNDERSTORMS WILL PERSIST A GOOD PART OF THE DAY WITH SEVERAL IMPULSES RIDING ALONG THE BOUNDARY. MAIN THREAT WILL BE LARGE DAMAGING HAIL ALONG WITH ISOLATED DOWNBURSTS. 0-6KM BULK SHEAR SUPPORTS ELEVATED SUPERCELLS ALTHOUGH LOW LEVEL SHEAR BY ITSELF IS WEAK. AN ISOLATED TORNADO CAN NOT BE ENTIRELY RULED OUT TODAY DUE TO THE INCREDIBLE AMOUNT OF INSTABILITY AND OUTFLOW BOUNDARY INTERACTIONS POSSIBLY CREATING ENOUGH LOCALIZED SHEAR. HOWEVER...A WIDESPREAD OUTBREAK IS NOT EXPECTED. THE SLIGHT RISK AREA IS SOUTH OF A LINE FROM HARRISBURG TO BLYTHEVILLE TO DYERSBURG TO PARIS. WOULD EXPECT THAT AS STORMS TRY TO MOVE NORTHWARDS AWAY FROM THE FRONT THAT THEY WILL WEAKEN. HOWEVER...WOULDNT BE SURPRISED IF A FEW STORMS NORTH OF THIS LINE PRODUCE SEVERE HAIL EARLY THIS MORNING BASED UPON CURRENT RADAR TRENDS. CLOUDS/RAIN WILL KEEP TEMPS COOLER FOR TODAY...GUIDANCE GENERALLY ACCEPTED ON TEMPS. CONVECTION SHOULD DIMINISH LATE THIS AFTERNOON AND FOR A TIME THIS EVENING. HOWEVER ANOTHER MUCH STRONGER IMPULSE IS EXPECTED TO LIFT OUT OF THE SOUTHWEST LATE TONIGHT AND DURING THE DAY ON FRIDAY. VERY SIMILAR SETUP WITH STORMS AROUND MUCH OF THE DAY AS THIS SYSTEM MOVES THROUGH. SEVERE WEATHER WILL BE MOST LIKELY NEAR AND SOUTH OF STATIONARY FRONT WHICH IS GENERALLY EXPECTED TO REMAIN ALONG THE I 40 CORRIDOR. HEAVY RAIN IS VERY POSSIBLE WITH THIS NEXT IMPULSE WITH QPFS OF 1 TO 2 INCHES POSSIBLE. THIS COULD RESULT IN LOCALIZED URBAN FLOODING DUE TO POOR DRAINAGE ALONG WITH A FEW OF THE SMALLER STREAMS REACHING NEAR BANKFULL. INSTABILITY NOT A PROBLEM AGAIN AND LOW LEVEL SHEAR REMAINS RELATIVELY WEAK. SO LOOKING MAINLY AT A LARGE HAIL AND WIND THREAT. FAVOR MAV GUIDANCE FOR HIGHS FRIDAY WHICH KEEPS HIGHS COOL DUE TO CLOUDS AND RAIN THROUGH MUCH OF THE DAY. SYSTEM SHOULD PULL AWAY FROM THE REGION FRIDAY NIGHT RESULTING IN DRY CONDITIONS FOR SATURDAY. ANOTHER COLD FRONT WILL APPROACH THE REGION SATURDAY NIGHT FROM THE NORTH. 00Z GFS SHOWS THIS FRONT HANGING UP NORTH OF THE REGION WHICH SHOULD KEEP MUCH OF THE RAIN AWAY UNTIL MONDAY NIGHT AND TUESDAY. AT THIS TIME A PROGRESSIVE UPPER TROUGH SHOULD PUSH THE COLD FRONT THROUGH THE REGION. PRELIMINARY GFS INSTABILITY PARAMETERS ARE FAVORABLE FOR MORE SEVERE WEATHER WITH THIS NEXT FRONT. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && VALLE
Hazardous weather outlook, Apr 20, 3:43 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 343 AM CDT THU APR 20 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211045- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 343 AM CDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ALONG AND SOUTH OF A LINE FROM JONESBORO TO BLYTHEVILLE TO DYERSBURG TO PARIS. A STATIONARY FRONT WILL BE LOCATED ROUGHLY ALONG INTERSTATE 40 TODAY. CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO RIDE ALONG THE FRONT THROUGH MUCH OF THE DAY. LARGE DAMAGING HAIL ALONG WITH LOCALLY DAMAGING WINDS ARE POSSIBLE. THUNDERSTORMS SHOULD DIMINISH THIS EVENING HOWEVER ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO REDEVELOP OVER EAST TEXAS AND SURGE NORTHEASTWARD OVERNIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO ARRIVE VERY EARLY FRIDAY MORNING AND PERSIST THROUGH MUCH OF THE DAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ALONG AND SOUTH OF INTERSTATE 40. THE MAIN THREATS INCLUDE LARGE DAMAGING HAIL...DAMAGING WINDS AND LOCALIZED FLOODING. ANOTHER COLD FRONT IS EXPECTED TO ARRIVE ON TUESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THIS FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...LATE TONIGHT AND ON FRIDAY. ACTIVATION MAY ALSO BE NEEDED ON TUESDAY. VALLE
In the hours before
Special weather statement, Apr 20, 3:47 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 347 AM CDT THU APR 20 2006 ARZ017-200915- LAWRENCE AR- 347 AM CDT THU APR 20 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAWRENCE COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 6 MILES SOUTHWEST OF MINTURN AT 347 AM CDT...MOVING NORTHEAST AT 30 MPH. PEOPLE IN LAWRENCE COUNTY...INCLUDING THE CITIES OF HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 20, 5:15 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 515 AM CDT THU APR 20 2006 ARZ028-MOZ113-115-201045- MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO- 515 AM CDT THU APR 20 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 4 MILES WEST OF GOSNELL AT 515 AM CDT...MOVING EAST AT 40 MPH. PEOPLE IN DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING THE CITIES OF BLYTHEVILLE...GOSNELL AND STEELE...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:02 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 23 min |
| Apr 20, 8:30 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 15 min |
| Apr 20, 8:35 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 25 min |
| Apr 20, 9:05 AM CDT | Severe Thunderstorm Warning | MEG | Madison | 40 min |
| Apr 20, 8:01 AM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 29 min |
| Apr 20, 10:33 AM CDT | Severe Thunderstorm Warning | MEG | Lee | 27 min |
| Apr 20, 10:58 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 32 min |
| Apr 20, 4:14 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 31 min |
| Apr 20, 4:45 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 45 min |
| Apr 20, 8:29 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.